Uspekhi Matematicheskikh Nauk
General information
Latest issue
Impact factor
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Uspekhi Mat. Nauk:

Personal entry:
Save password
Forgotten password?

Uspekhi Mat. Nauk, 2003, Volume 58, Issue 1(349), Pages 113–164 (Mi umn594)  

This article is cited in 6 scientific papers (total in 6 papers)

Generalized continued fractions and ergodic theory

L. D. Pustyl'nikov

M. V. Keldysh Institute for Applied Mathematics, Russian Academy of Sciences

Abstract: In this paper a new theory of generalized continued fractions is constructed and applied to numbers, multidimensional vectors belonging to a real space, and infinite-dimensional vectors with integral coordinates. The theory is based on a concept generalizing the procedure for constructing the classical continued fractions and substantially using ergodic theory. One of the versions of the theory is related to differential equations. In the finite-dimensional case the constructions thus introduced are used to solve problems posed by Weyl in analysis and number theory concerning estimates of trigonometric sums and of the remainder in the distribution law for the fractional parts of the values of a polynomial, and also the problem of characterizing algebraic and transcendental numbers with the use of generalized continued fractions. Infinite-dimensional generalized continued fractions are applied to estimate sums of Legendre symbols and to obtain new results in the classical problem of the distribution of quadratic residues and non-residues modulo a prime. In the course of constructing these continued fractions, an investigation is carried out of the ergodic properties of a class of infinite-dimensional dynamical systems which are also of independent interest.


Full text: PDF file (567 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2003, 58:1, 109–159

Bibliographic databases:

UDC: 511.335+511.336+517.987.5
MSC: Primary 11J70, 28D05; Secondary 11A55, 11K50, 30B70, 11L15, 11J54, 37A05
Received: 05.01.2000

Citation: L. D. Pustyl'nikov, “Generalized continued fractions and ergodic theory”, Uspekhi Mat. Nauk, 58:1(349) (2003), 113–164; Russian Math. Surveys, 58:1 (2003), 109–159

Citation in format AMSBIB
\by L.~D.~Pustyl'nikov
\paper Generalized continued fractions and ergodic theory
\jour Uspekhi Mat. Nauk
\yr 2003
\vol 58
\issue 1(349)
\pages 113--164
\jour Russian Math. Surveys
\yr 2003
\vol 58
\issue 1
\pages 109--159

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Georgiev G.H., Glazunov N.M., Krakovsky V.Y., Kumkov S.I., Noel A.G., Pustyl'nikov L.D., Wicks M.C., Himed B., “Selected problems”, Computational Noncommutative Algebra and Applications, Nato Science Series, Series II: Mathematics, Physics and Chemistry, 136, 2004, 413–424  zmath  isi
    2. V. N. Berestovskii, Yu. G. Nikonorov, “Continued Fractions, the Group $\mathrm{GL}(2,\mathbb Z)$, and Pisot Numbers”, Siberian Adv. Math., 17:4 (2007), 268–290  mathnet  crossref  mathscinet  elib
    3. Schratzberger B., “On the singularization of the two-dimensional Jacobi-Perron algorithm”, Experiment. Math., 16:4 (2007), 441–454  crossref  mathscinet  zmath  isi
    4. L. D. Pustylnikov, T. V. Lokot, “Diskretnye povoroty i obobschënnye tsepnye drobi”, Preprinty IPM im. M. V. Keldysha, 2009, 044, 7 pp.  mathnet
    5. A. D. Bryuno, “Universalnoe obobschenie algoritma tsepnoi drobi”, Chebyshevskii sb., 16:2 (2015), 35–65  mathnet  elib
    6. V. G. Zhuravlev, “Simplex-module algorithm for expansion of algebraic numbers in multidimensional continued fractions”, J. Math. Sci. (N. Y.), 225:6 (2017), 924–949  mathnet  crossref  mathscinet
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:709
    Full text:318
    First page:1

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022